Hail, Burke
- When
- April 7, 5:20 AM EST
- Where
- Burke County, Keysville
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.233, -82.233
Keysville FD reported 3/4 inch hail and 1.5 inches of rain.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 7, 1:31 AM EST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 231 AM EDT MON APR 7 2003 THE MAIN PROBLEM TODAY IS FORECASTING THE NORTHWARD MOVEMENT OF THE WARM FRONT. THE ETA LI PATTERN SUGGESTS THE FRONT WILL LIFT INTO THE NORTH PART OF THE FORECAST AREA THIS AFTERNOON. BELIEVE THIS IS TOO FAR NORTHWARD BASED ON THE STRENGTH OF THE RIDGE WITH DEW POINT TEMPERATURES IN THE 30S JUST UPSTREAM IN NORTH CAROLINA. PLAN TO FORECAST THE FRONT ONLY GETTING INTO THE SOUTH PART THIS AFTERNOON SO WILL CUT THE GUIDANCE TEMPERATURES IN CENTRAL AND NORTH SECTIONS TODAY. PLAN TO CONTINUE FORECASTING CATEGORICAL POPS TODAY BECAUSE OF ISENTROPIC LIFT ASSOCIATED WITH THE WEAKENING H85 JET MOVING INTO THE AREA. THE SEVERE THREAT APPEARS LOW TODAY BECAUSE OF WEAK INSTABILITY AND DIMINISHING H85 WINDS. THE ETA FORECASTS SURFACE-BASED LI/S NEAR -3 IN THE SOUTH PART THIS AFTERNOON AND SHOWS THE H85 WIND DIMINISHING TO 20 KTS. THE GFS SHOWS STRONGER WIND BUT ALSO INDICATES A WEAKENING TREND. THE FRONT APPEARS TO MOVE BACK SOUTHWARD TONIGHT WITH INCREASING INSENTROPIC LIFT FOR LATE TONIGHT AND TUESDAY. PLAN TO USE THE MAV/ETA/FWC POPS AND FORECAST LIKELY TONIGHT AND CATEGORICAL TUESDAY. FIRE WEATHER... TODAY SE 12 2000 TUESDAY NE 11 1000 FCSTID = 5 CAE 72 61 67 55 / 80 40 60 40 AGS 76 61 68 55 / 80 40 60 40 SSC 73 61 67 55 / 80 40 60 40 OGB 76 61 68 55 / 80 40 60 40 .CAE... GA...NONE. SC...NONE.
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-071300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 435 AM EDT MON APR 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS MAY BE POSSIBLE TUESDAY. OTHERWISE, NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Keysville FD reported 3/4 inch hail and 1.5 inches of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352208.